Why did taking antibiotics make me feel even more sick than before?

I had the flu about a month ago and since then I've been coughing pretty much non stop, I went to the doctor and got some antibiotics and after two days I basically have the flu again but even worse my throat is on fire, I can't stop coughing, if I try to sleep I wake up suffocating and I am exhausted I haven't slept in two days what is going on with me?

7 Answers

Relevance
  • 11 months ago

    Most likely, the antibiotic simply failed to do the job and you may need a different antibiotic or some other treatment.

    Go back to the doctor.

    • Commenter avatarLogin to reply the answers
  • Pippin
    Lv 7
    11 months ago

    Presumably you were given antibiotics because the doctor determined that you had developed a bacterial complication (pneumonia or bronchitis) when your system was weakened from the viral infection.(The other answers seemed to have missed that you've been sick for a month -- which isn't simple influenza.)

    If you are sicker, you need to call the doctor back. You could need a different antibiotic, or you could be becoming septic, or something else.

    • Commenter avatarLogin to reply the answers
  • Edna
    Lv 7
    11 months ago

    If you had the flu, your doctor did NOT give you antibiotics. Antibiotics are useless to treat the flu. The flu is a virus. Antibiotics can't treat a virus. Antibiotics are used to treat bacterial infections - NOT a virus.

    • Commenter avatarLogin to reply the answers
  • Eva
    Lv 7
    11 months ago

    Antibiotics only work on bacterial infections; they don't work on viral infections. You may have the flu or you may have strep, pneumonia, or one of the other virals. You need to go back to the doctor for some tests,

    • Commenter avatarLogin to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • 11 months ago

    Antibiotics do not help with Viruses

    Flu is a Virus

    If your doctor gave you antibiotics for a viral infection, he should be struck off

    • Commenter avatarLogin to reply the answers
  • 11 months ago

    You can buy a numbing throat spray to stop the tickle cough.Antibiotics do not work for viruses,So you didn't get the flu back ..Perhaps you have strep or whooping cough. Go back to the doctor.

    • Commenter avatarLogin to reply the answers
  • gerald
    Lv 7
    11 months ago

    antibiotics can do that the body reacts in different ways you were weak from your illness and they are powerful things for destroying bugs you probably need a different one see your GP you shouldn't suffer unnecessarily if they don't suit you, I am not a doc or physician its from experience I survived so can you I have terrible critics you see but if no one answers you are left high and dry that's why I answered another criticism I get why do I bother if I am not absolutely perfectly correct its a rant sorry

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.